Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 34, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 7, 2021, 2:50 PM CDT for Texas County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2021, 2:50 PM CDT (19:50 UTC)
- Expired
- May 7, 2021, 3:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Texas County, OK
The radar
The Amarillo radar (KAMA), 180 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1870 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 598 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820 WUUS54 KAMA 071950 SVRAMA OKC139-072045- /O.NEW.KAMA.SV.W.0034.210507T1950Z-210507T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Amarillo TX 250 PM CDT Fri May 7 2021 The National Weather Service in Amarillo has issued a * Severe Thunderstorm Warning for... Western Texas County in the Panhandle of Oklahoma... * Until 345 PM CDT. * At 250 PM CDT, a severe thunderstorm was located over Eva, or 13 miles south of Elkhart, moving east at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to roofs, siding, and trees is possible. * Locations impacted include... Goodwell, Eva and Hough. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3699 10146 3656 10152 3671 10203 3699 10203 TIME...MOT...LOC 1950Z 278DEG 25KT 3681 10195 HAIL...0.75IN WIND...60MPH $$ Ward
2 follow-up statements
334 WWUS54 KAMA 072005 SVSAMA Severe Weather Statement National Weather Service Amarillo TX 305 PM CDT Fri May 7 2021 OKC139-072045- /O.CON.KAMA.SV.W.0034.000000T0000Z-210507T2045Z/ Texas OK- 305 PM CDT Fri May 7 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR WESTERN TEXAS COUNTY... At 305 PM CDT, a severe thunderstorm was located 4 miles east of Eva, or 14 miles south of Elkhart, moving east at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to roofs, siding, and trees is possible. Locations impacted include... Goodwell, Eva and Hough. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3699 10146 3656 10152 3669 10193 3699 10191 TIME...MOT...LOC 2005Z 278DEG 25KT 3679 10182 HAIL...0.75IN WIND...60MPH $$ Ward
857 WWUS54 KAMA 072020 SVSAMA Severe Weather Statement National Weather Service Amarillo TX 320 PM CDT Fri May 7 2021 OKC139-072045- /O.CON.KAMA.SV.W.0034.000000T0000Z-210507T2045Z/ Texas OK- 320 PM CDT Fri May 7 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR WESTERN TEXAS COUNTY... At 320 PM CDT, a severe thunderstorm was located 7 miles southwest of Hough, or 9 miles northwest of Guymon, moving east at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to roofs, siding, and trees is possible. Locations impacted include... Goodwell and Hough. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3699 10146 3656 10152 3665 10182 3699 10178 TIME...MOT...LOC 2020Z 278DEG 31KT 3677 10162 HAIL...0.75IN WIND...60MPH $$ Ward
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:33 PM CDT, 17 minutes earlier.
Area forecast discussion, May 7, 2:33 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 233 PM CDT Fri May 7 2021 .SHORT TERM...Today through Tomorrow Night... Upper level ridge is currently over the Rockies to the west and will continue to move east over the Panhandles today. A surface trough extending from a lee low in southeast Colorado has been a perfect boundary for some afternoon convection to initiate along. Temperatures are into the mid to upper 80s with plenty of convective heating with no capping inversion in place across West Texas and eastern New Mexico. Dewpoints are in the upper 40s to lower 50s with a very dry boundary layer and inverted "V" sounding, along with extremely steep lapse rates high LCLs. Only about 500-1000 J/kg of MLCAPE is present with 20 to 30 knot shear, so large hail up to quarters is possible but not the main threat. The main threat will be damaging wind gusts with DCAPE values up to 1000 J/kg and winds of up to 70 knots possible. Storms are expected to move east southeast across the Panhandles and once the sun begins to set, the severe threat will quickly diminish and the storm potential will end by 11 PM. The leading edge of the upper level trough over the Great Basin will put the Panhandles under southwest winds aloft tomorrow. Surface winds will remain from the southwest through most of the day as a surfaced closed low forms across the Colorado/Kansas border. Temperatures will warm well into the 80s and even lower 90s with plenty of mixing in the boundary layer with breezy winds expected through most of the day. The surface low will push southeast tomorrow night with a cold front expected to come through the Panhandles as early as 9-10 PM and be through the entire Panhandles by around Midnight to 1 AM. There is a slight chance for some storms behind the front as the upper level trough swings across the Panhandles late tomorrow, but at this time it appears most of these chances will remain to the north. If the front passes through much faster, the chance for precipitation will decrease as well. Rutt && .FIRE WEATHER...Saturday... Elevated to critical fire weather conditions are possible tomorrow across the far western Panhandles. RFTIs are around 5 to 7 with minimum relative humidity values around 7 to 8 percent and breezy winds of 20 to 30 mph. Fuels are somewhere around the 50th to 70th percentile due to recent rainfall over the past week. However, the fuels remain cured in the far west so the potential for fire starts remains a concern. A Fire Weather Watch will be issued and contingent upon the potential for some substantial precipitation across the west today with the showers and thunderstorms. Rutt && .LONG TERM...Sunday through Thursday Zonal flow aloft Sunday will allow for perturbations across the central and southern Rockies westward across the Four Corners region and the Great Basin Sunday afternoon to track east and trigger scattered convection around 21Z Sunday across eastern Colorado and the eastern Plains of New Mexico. This convection will continue moving east and southeast across the western and central Panhandles by 00Z to 03Z Monday. Additional convection will spread across much of the forecast area Sunday night into Monday morning. Closed upper low and upper trough will track east out of the central Rockies, the Four Corners region and southwestern states by Monday evening. Convection expected to develop during the overnight hours Monday night into Tuesday across most of the Panhandles as the closed upper low tracks across the central Plains states with the upper trough approaching or moving into the forecast area by late Tuesday. Another final chance for precip Tuesday night into Wednesday morning as the last shortwave trough approaches the Panhandles. Northwesterly flow aloft will keep the Panhandles generally dry Wednesday afternoon through Thursday, although the possibility for some weak perturbations tracking southeast out of the central and southern Rockies could allow for isolated convection over the Oklahoma or far northern Texas Panhandles Thursday afternoon. Confidence is low at this time and will maintain a dry forecast for now. Cold front well south and east of the Panhandles Sunday as surface high builds down from the north. Surface low develops over New Mexico on the western periphery of the frontal boundary Sunday evening which then track south into southeastern New Mexico. A reinforcing surge of cooler air Sunday night into Monday morning will allow for increasing upslope surface flow. Surface high over Kansas Monday and across the central Plains states Tuesday into Wednesday will maintain a much cooler and more moist upslope surface flow. The surface ridge will dislodge Wednesday afternoon through Wednesday night as surface trough develops across eastern Colorado and eastern New Mexico. Surface flow transitions from upslope to downslope by Thursday as southwesterly winds return and pressure gradient tightens up resulting in gusty winds Thursday. Much warmer and drier with breezy or windy conditions Thursday. Schneider && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 58 91 51 75 45 / 60 0 0 5 20 Beaver OK 57 94 48 71 42 / 60 0 5 5 40 Boise City OK 53 88 44 68 39 / 20 0 10 20 60 Borger TX 61 95 53 76 47 / 60 0 0 5 30 Boys Ranch TX 57 91 51 76 46 / 60 0 0 5 30 Canyon TX 57 92 51 77 45 / 60 0 0 5 20 Clarendon TX 61 93 56 75 47 / 50 0 0 0 20 Dalhart TX 51 88 45 72 39 / 50 0 0 10 40 Guymon OK 57 92 48 70 41 / 40 0 5 5 40 Hereford TX 57 91 51 78 45 / 50 0 0 5 20 Lipscomb TX 58 94 51 73 44 / 60 0 5 0 30 Pampa TX 59 92 52 73 44 / 70 0 0 5 20 Shamrock TX 59 96 55 76 46 / 50 0 5 0 20 Wellington TX 60 96 56 78 47 / 30 0 5 0 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 23/11
Hazardous weather outlook, May 7, 2:45 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 245 PM CDT Fri May 7 2021 OKZ001>003-TXZ001>020-317-081200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 245 PM CDT Fri May 7 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected to develop through this evening across the Oklahoma and Texas Panhandles. Some storms may become strong to severe with large hail and damaging winds the primary hazards. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible across much of the Oklahoma and Texas Panhandles Sunday afternoon through Tuesday night. Any storms that form are expected to remain below severe levels at this time. Critical fire weather conditions will be possible Saturday due to receptive fuels, strong southwesterly winds and low afternoon relative humidity values across the far western Texas and Oklahoma Panhandles. A Fire Weather Watch has been issued for this area for Saturday afternoon through Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter groups and emergency management officials should remain alert and be ready for possible activation through this evening. Critical fire weather conditions will be possible across the far western Panhandles Saturday. Schneider
In the hours before
Special weather statement, May 7, 1:23 PM CDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Amarillo TX 123 PM CDT Fri May 7 2021 OKZ001-071900- Cimarron OK- 123 PM CDT Fri May 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY UNTIL 200 PM CDT... At 123 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Boise City, moving east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Boise City, Kenton, Wheeless and Black Mesa Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3698 10236 3663 10235 3667 10300 3690 10300 TIME...MOT...LOC 1823Z 268DEG 14KT 3681 10268 Ward
Special weather statement, May 7, 2:22 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Amarillo TX 222 PM CDT Fri May 7 2021 OKZ001-002-071945- Cimarron OK-Texas OK- 222 PM CDT Fri May 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES UNTIL 245 PM CDT... At 221 PM CDT, Doppler radar was tracking a strong thunderstorm near Keyes, or 18 miles northeast of Boise City, moving east at 30 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Boise City, Keyes, Eva and Sturgis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3699 10175 3675 10175 3668 10259 3699 10256 TIME...MOT...LOC 1921Z 263DEG 26KT 3684 10220 Ward
Special weather statement, May 7, 2:47 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Amarillo TX 247 PM CDT Fri May 7 2021 OKZ001-002-072015- Cimarron OK-Texas OK- 247 PM CDT Fri May 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS AND EAST CENTRAL CIMARRON COUNTIES UNTIL 315 PM CDT... At 247 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles west of Eva, or 13 miles south of Elkhart, moving east at 30 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Eva and Sturgis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3674 10208 3691 10205 3689 10160 3663 10166 TIME...MOT...LOC 1947Z 278DEG 25KT 3681 10198 Ward
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 1:23 PM CDT | Special Weather Statement | AMA | Cimarron | 37 min |
| May 7, 1:33 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 57 min |
| May 7, 2:22 PM CDT | Special Weather Statement | AMA | Cimarron | 23 min |
| May 7, 2:42 PM CDT | Fire Weather Watch | AMA | Cimarron | 13 hr |
| May 7, 2:47 PM CDT | Special Weather Statement | AMA | Texas | 28 min |
| May 7, 3:27 PM CDT | Special Weather Statement | AMA | Cimarron | 63 min |
| May 7, 3:42 PM CDT | Special Weather Statement | AMA | Texas | 33 min |
| May 7, 3:53 PM CDT | Special Weather Statement | AMA | Cimarron | 67 min |
| May 7, 3:58 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 32 min |
| May 7, 4:49 PM CDT | Special Weather Statement | AMA | Beaver | 56 min |
| May 7, 4:55 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 46 min |
| May 7, 5:43 PM CDT | Special Weather Statement | AMA | Beaver | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.